Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 1, NWS Melbourne, FL

January 3, 20126 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Jan 3, 2012, 4:18 AM EST for 6 counties in Florida. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2012, 4:18 AM EST (09:18 UTC)
Expired
Jan 3, 2012, 3:00 PM EST
In force
11 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-132 m²/s²
0-3 km storm-relative helicity
-115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WWUS72 KMLB 030918
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
418 AM EST TUE JAN 3 2012

...THE COLDEST AIR OF THE SEASON IS ON THE WAY TONIGHT...

A STRONG COLD FRONT MOVED ACROSS CENTRAL FLORIDA ON MONDAY AND
WILL BE FOLLOWED BY ANOTHER SURGE OF EVEN COLDER AIR TODAY AND
TONIGHT.

FLZ041-044-032000-
/O.UPG.KMLB.HZ.A.0001.120104T0400Z-120104T1300Z/
/O.NEW.KMLB.FZ.W.0002.120104T0400Z-120104T1500Z/
/O.NEW.KMLB.LW.Y.0001.120103T0918Z-120103T2000Z/
/O.CON.KMLB.FZ.W.0001.000000T0000Z-120103T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG
418 AM EST TUE JAN 3 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST
WEDNESDAY...

* EVENT...TEMPERATURES AT OR NEAR FREEZING EARLY THIS MORNING.
  TEMPERATURES WILL AGAIN DROP AT OR NEAR FREEZING AGAIN LATE
  TONIGHT.

* TIMING...BETWEEN 4 AM AND 8 AM THIS MORNING. BETWEEN 11 PM
  TONIGHT AND 10 AM WEDNESDAY MORNING.

* IMPACTS...A LIGHT FREEZE EARLY THIS MORNING ACCOMPANIED BY
  NORTHWEST WINDS INCREASING TO 20 MPH AND GUSTY THROUGH MID
  AFTERNOON. A MORE SIGNIFICANT FREEZE IS POSSIBLE TONIGHT. DAMAGE
  TO COLD SENSITIVE PLANTS AND VEGETATION IS POSSIBLE EARLY THIS
  MORNING AND AGAIN ON WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

FLZ141-032000-
/O.UPG.KMLB.FZ.A.0001.120104T0400Z-120104T1300Z/
/O.NEW.KMLB.FZ.W.0002.120104T0400Z-120104T1500Z/
/O.NEW.KMLB.LW.Y.0001.120103T0918Z-120103T2000Z/
/O.CON.KMLB.FZ.W.0001.000000T0000Z-120103T1300Z/
COASTAL VOLUSIA-
INCLUDING THE CITY OF...DAYTONA BEACH
418 AM EST TUE JAN 3 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST
WEDNESDAY...

* TIMING...BETWEEN 4 AM AND 8 AM THIS MORNING. BETWEEN 11 PM
  TONIGHT AND 10 AM WEDNESDAY MORNING.

* IMPACTS...A LIGHT FREEZE EARLY THIS MORNING ACCOMPANIED BY
  NORTHWEST WINDS INCREASING TO 20 MPH AND GUSTY THROUGH MID
  AFTERNOON. A MORE SIGNIFICANT FREEZE IS POSSIBLE TONIGHT. DAMAGE
  TO COLD SENSITIVE PLANTS AND VEGETATION IS POSSIBLE EARLY THIS
  MORNING AND AGAIN ON WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

FLZ045-046-053-058-144-032000-
/O.UPG.KMLB.HZ.A.0001.120104T0400Z-120104T1300Z/
/O.NEW.KMLB.FZ.W.0002.120104T0400Z-120104T1500Z/
/O.NEW.KMLB.LW.Y.0001.120103T0918Z-120103T2000Z/
ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...KISSIMMEE...
ST CLOUD...OKEECHOBEE...CLERMONT
418 AM EST TUE JAN 3 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST
WEDNESDAY...

* TIMING...BETWEEN 1 AM AND 8 AM WEDNESDAY MORNING.

* IMPACTS...A SIGNIFICANT FREEZE IS POSSIBLE WITH DAMAGE TO MANY
  TYPES OF OUTDOOR PLANTS AND VEGETATION. NORTHWEST WINDS WILL
  INCREASE TO 20 MPH AND GUSTY THROUGH MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

FLZ047-054-059-064-147-032000-
/O.UPG.KMLB.FZ.A.0001.120104T0400Z-120104T1300Z/
/O.NEW.KMLB.FZ.W.0002.120104T0400Z-120104T1500Z/
/O.NEW.KMLB.LW.Y.0001.120103T0918Z-120103T2000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH...
FORT PIERCE...HOBE SOUND...TITUSVILLE
418 AM EST TUE JAN 3 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST
WEDNESDAY...

* TIMING...BETWEEN 3 AM AND 8 AM WEDNESDAY MORNING.

* IMPACTS...A SIGNIFICANT FREEZE WITH DAMAGE TO COLD SENSITIVE
  PLANTS AND VEGETATION IS POSSIBLE. NORTHWEST WINDS WILL INCREASE
  TO 20 TO 25 MPH AND GUSTY THROUGH MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

SEDLOCK
1 follow-up statement
910 
WWUS72 KMLB 031714
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1214 PM EST TUE JAN 3 2012

...ARCTIC AIR WILL BRING WIDESPREAD FREEZING CONDITIONS EARLY
WEDNESDAY... 
...HARD FREEZE FORECAST FOR INLAND CENTRAL FLORIDA INCLUDING THE
VOLUSIA COUNTY COAST...

FLZ041-044>046-053-058-141-144-147-041400-
/O.CAN.KMLB.FZ.W.0002.120104T0400Z-120104T1500Z/
/O.NEW.KMLB.HZ.W.0001.120104T0400Z-120104T1400Z/
/O.CON.KMLB.LW.Y.0001.000000T0000Z-120103T2000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...OKEECHOBEE...DAYTONA BEACH...
CLERMONT...TITUSVILLE
1214 PM EST TUE JAN 3 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST WEDNESDAY. 

* IMPACTS...A SIGNIFICANT FREEZE WILL OCCUR TONIGHT. DAMAGE TO
  COLD SENSITIVE PLANTS AND VEGETATION IS POSSIBLE EARLY WEDNESDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...IF POSSIBLE TAKE PRECAUTIONS 
  TO PROTECT COLD SENSITIVE VEGETATION AND ENSURE SMALL ANIMALS
  AND HOUSEHOLD PETS HAVE ADEQUATE SHELTER. IMPROPER USE OF SPACE
  HEATERS ARE A SIGNIFICANT CAUSE OF FATAL HOUSEHOLD FIRES IN
  FLORIDA DURING THE WINTER SEASON.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

FLZ047-054-059-064-041400-
/O.EXT.KMLB.FZ.W.0002.120104T0400Z-120104T1400Z/
/O.CON.KMLB.LW.Y.0001.000000T0000Z-120103T2000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH...
FORT PIERCE...HOBE SOUND
1214 PM EST TUE JAN 3 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

* TIMING...BETWEEN 3 AM AND 8 AM WEDNESDAY MORNING.

* IMPACTS...A LIGHT FREEZE WITH DAMAGE TO COLD SENSITIVE PLANTS
  AND VEGETATION IS POSSIBLE. NEAR TO BELOW FREEZING CONDITIONS
  ARE FORECAST FOR ALL AREAS EXCEPT THE IMMEDIATE COASTLINE AND
  BARRIER ISLANDS OF SOUTH BREVARD...INDIAN RIVER...SAINT LUCIE
  AND MARTIN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...IF POSSIBLE TAKE PRECAUTIONS 
  TO PROTECT COLD SENSITIVE VEGETATION AND ENSURE SMALL ANIMALS
  AND HOUSEHOLD PETS HAVE ADEQUATE SHELTER. IMPROPER USE OF SPACE
  HEATERS ARE A SIGNIFICANT CAUSE OF FATAL HOUSEHOLD FIRES IN
  FLORIDA DURING THE WINTER SEASON.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 3, 3:27 AM EST, 51 minutes earlier.

Area forecast discussion, Jan 3, 3:27 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
327 AM EST TUE JAN 3 2012

.DISCUSSION...

...VERY COLD WITH WIND CHILLS IN THE 20S AREAWIDE THIS MORNING...
...REMAINING COLD DURING THE DAY WITH FREEZE WARNINGS IN PLACE
TONIGHT...

CURRENT...A STRONG NORTHWEST WIND SURGE ACROSS NORTH CENTRAL FLORIDA
WILL REINFORCE AN ALREADY COOL AND DRY AIR MASS IN PLACE ACROSS
THE PENINSULA. WIND CHILL VALUES EXPECTED TO DROP INTO THE 20S TO
LOWER 30S ALMOST AREAWIDE FOR A COUPLE OF HOURS ON EITHER SIDE OF
SUNRISE. TEMPERATURES HAVE BEEN SLOWER TO DROP OFF THAN FORECAST
THUS FAR DUE IN PART TO SOME HIGH CLOUDINESS AND FRICTIONAL EFFECTS
FROM THE WIND. ALSO COLDER/DRIER AIR MASS TO THE NORTH HAS BEEN A
BIT SLOWER TO ARRIVE IT APPEARS.

ADVISORY/WARNING UPDATES FOR THIS MORNING/TODAY:  THE WIND CHILL
ADVISORY WILL RUN THROUGH 10 AM THIS MORNING...THOUGH WIND CHILLS
FOR THE REMAINDER OF THE DAY WILL NOT MAKE IT OUT OF THE 40S. THE
FREEZE WARNING FOR INLAND VOLUSIA COUNTY AND NORTH LAKE COUNTY RUNS
THROUGH 8 AM FOR TEMPERATURES AT OR NEAR FREEZING NEAR SUNRISE
...ESPECIALLY IN RURAL AREAS. A LAKE WIND ADVISORY WILL GO INTO
EFFECT AT 4 AM THIS MORNING AREAWIDE LASTING THROUGH 3 PM THIS
AFTERNOON FOR NORTHWEST WINDS INCREASING TO 15 TO 20 MPH AND
FREQUENT GUSTS 25 MPH TO AROUND 30 MPH. A RED FLAG WARNING WILL ALSO
BE IN EFFECT AREAWIDE FROM 10 AM TO 7 PM THIS EVENING FOR WINDS AND
LONG DURATION LOW RELATIVE HUMIDITY VALUES.

TODAY...STRONG HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS WILL
CONTINUE TO DRIFT EASTWARD TOWARD THE MISSISSIPPI VALLEY DURING THE
DAY REINFORCING DRIER CONDITIONS WITH MOSTLY SUNNY SKIES SAVE FOR
SOME OCCASIONAL HIGH CLOUDINESS...MAINLY FURTHER SOUTH. MUCH COLDER
TEMPERATURES THAN SEASONAL AS UPPER 40S TO AROUND 50 DEGREE READINGS
WILL BE OBSERVED NEAR THE I-4 CORRIDOR NORTHWARD. FURTHER SOUTH
EXPECT LOWER 50S WITH A FEW MIDDLE 50S POSSIBLE ALONG THE COAST
ACROSS MARTIN COUNTY. BREEZY/GUSTY CONDITIONS DUE TO THE NORTHWEST
WINDS WILL DECREASE LATER IN THE AFTERNOON AND TOWARDS SUNSET.

TONIGHT...THE COLDEST NIGHT OF THE SEASON THUS FAR EXPECTED AS COLD
AIR ADVECTION POURS DOWN THE PENINSULA. OVERNIGHT LOW TEMPERATURES
WILL FALL INTO THE UPPER 20S TO AROUND 30 DEGREES MOST PLACES. ALONG
THE IMMEDIATE COAST/BARRIER ISLANDS/LARGER METROPOLITAN AREAS EXPECT
TEMPERATURES A LITTLE WARMER IN THE LOW 30S AND EVEN MIDDLE 30S
SAINT LUCIE/MARTIN COUNTY COASTS. NORMALLY COLDER SECTIONS ACROSS
THE INTERIOR MAY DIP BRIEFLY INTO THE MIDDLE 20S...BUT AT PRESENT DO
NOT FEEL IT IS ENOUGH TO WARRANT A WIDESPREAD ISSUANCE OF A HARD
FREEZE WARNING SO WILL ONLY UPGRADE EAST CENTRAL FLORIDA TO A
FREEZE WARNING...EXCEPT IMMEDIATE SAINT LUCIE/MARTIN COUNTY COASTAL
AREAS. LATER FORECAST SHIFTS MAY LOOK AT FUTURE MODEL GUIDANCE AND
UPGRADE TO A HARD FREEZE WARNING OVER THE INTERIOR.

ANOTHER INTERESTING AND POSSIBLE SAVING FACTOR ALONG THE COAST IS
THAT THE GFS AT 925 MB SHOWS WINDS VEERING TO THE NORTHEAST BETWEEN
06Z-12Z WHICH WOULD BRING SLIGHTLY HIGHER MOISTURE READINGS IN THESE
PLACES AND POSSIBLY KEEPING TEMPERATURES ELEVATED SLIGHTLY ABOVE
FREEZING HERE. NONETHELESS...DID STAY ON AVERAGE A DEGREE OR TWO
ABOVE MOS GUIDANCE AS CENTRAL FLORIDA TEMPERATURES DO TEND TO BUST
FOR MARGINAL FREEZE EVENTS. ANOTHER INTERESTING NOTE IS THAT MOS
GUIDANCE ALSO SHOWS WINDS REMAINING ELEVATED ABOVE 5 MPH IN MOST
PLACES. THE CENTER OF HIGH PRESSURE OVERNIGHT DOES REMAIN NORTH AND
WEST OF CENTRAL FLORIDA WHICH WOULD HISTORICALLY FAVOR THOSE PLACES
FOR COLDER TEMPERATURES. WITH WINDS REMAINING SOMEWHAT ELEVATED AND
LARGE ENOUGH TEMPERATURE/DEWPOINT SPREADS...STILL DO NOT FORESEE ANY
DECENT FROST FORMATION OCCURRING. ALSO A REMINDER...THAT OUR
GUIDANCE FOR A WIND CHILL ADVISORY IS FOR SUSTAINED WINDS 10 MPH OR
GREATER AND THIS WILL NOT HAPPEN SO DO NOT EXPECT A WIND CHILL
ADVISORY TO BE ISSUED FOR OVERNIGHT.

WED...SURFACE HIGH PRESSURE RIDGE AXIS WILL BE SETTLING OVER THE
LOCAL AREA AS A FRONTAL TROUGH MOVES ACROSS THE EASTERN PART OF
THE COUNTRY. THIS WILL RESULT IN MUCH LIGHTER WIND SPEEDS...
NORTHWEST 10 MPH OR LESS. AFTER A VERY COLD EARLY MORNING...MAX
TEMPS WILL MODIFY ABOUT 10 DEGREES FROM TUE...UPPER 50S TO LOWER
60S...BUT THIS IS STILL AT LEAST 10 DEGREES BELOW NORMAL.

WED NIGHT...SURFACE HIGH PRESSURE RIDGE WILL CONTINUE TO SETTLE
OVER THE PENINSULA. THE MODELS SHOW SLIGHT INCREASE IN BOUNDARY
LAYER FLOW...ESPECIALLY NORTH...AS COLD FRONT MOVES ACROSS THE
COAST TO OUR NORTH. THE COLDEST TEMPS SHOULD BE ACROSS SOUTHERN
AREAS...NEARER TO THE RIDGE AXIS. HAVE INTRODUCED PATCHY FROST TO
MOST ZONES...BUT THIS WOULD MAINLY BE FOR WIND PROTECTED SPOTS IN
THE NORTH.

THU-SAT...THE SURFACE HIGH PRESSURE RIDGE SHOULD HOLD ACROSS THE
AREA AND PROVIDE FOR DRY CONDITIONS...WITH SLOWLY MODERATING
TEMPERATURES...WITH HIGHS REACHING NEAR NORMAL (LOWER-MID 70S) BY
SAT.

SUN-TUE...THE 03/00Z GFS AND ECMWF DIFFER WITH RESPECT TO TIMING
OF SHORTWAVE TROUGH DIVING SOUTHWARD ACROSS THE SOUTHERN
PLAINS/DEEP SOUTH...WITH THE ECMWF BEING ABOUT 24 HOURS SLOWER
THAN THE GFS. MEX GUIDANCE BRINGS SOME 20 PERCENT POPS ACROSS THE
NORTH SUN AND HAS 20-30 POPS ON MON. WILL NOT INTRODUCE POPS JUST
YET FOR SUN-MON DUE TO THE TIMING UNCERTAINTIES. MAY NEED TO ADD
POPS FOR THE NEW DAY 7 IF FUTURE RUNS TREND TOWARDS THE
SLOWER/WETTER ECMWF. TEMPS WILL CONTINUE AT OR ABOVE NORMAL AT
LEAST THROUGH MON.

&&

.AVIATION...VFR...BREEZY/GUSTY NW WINDS 15-20 KTS WITH GUSTS TO 25
KTS POSSIBLE DURING THE DAY WITH WINDS FORECAST TO DIE DOWN MID TO
LATE AFTN. WIND DECREASING TREND CONTINUES THIS EVENING AND
OVERNIGHT.

&&

.MARINE...TODAY-TONIGHT...MASSIVE COLD AIR ADVECTION BEING DRIVEN
DOWN THE COASTAL WATERS EARLY THIS MORNING LASTING THROUGH MUCH OF
THE AFTERNOON. RECENT BUOY 012 GUSTS TO NEAR 45 KTS AND BUOY 009 TO
NEAR 39 KTS. VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT AS A GALE
WARNING REMAINS IN PLACE UNTIL 1PM FOR NEAR SHORE LEGS AND 4 PM FOR
OFFSHORE LEGS. SMALL CRAFT ADVISORIES FOLLOW THE GALE WARNINGS ALL
LEGS THRU 4 AM WED MORNING...REVERTING TO SCA OFFSHORE/GULF STREAM
AFTERWARDS. WINDS WILL BE ON A DOWNWARD TREND LATE TODAY THRU
TONIGHT. SWAN MODEL FORECASTING SEAS TO BUILD AWAY FROM THE COAST IN
EXCESS OF 15 FEET...THOUGH FOR NOW HAVE CAPPED SEAS AT 13 FT. SEAS
WILL BE ON A SLOWER SUBSIDING TREND TONIGHT.

WED...HIGH PRESSURE CENTERED OVER NORTH FL WITH RIDGE NOSING DOWN
THE WEST SIDE OF THE PENINSULA EARLY IN THE MORNING MAY ALLOW
NORTH WINDS TO STAY UP AT 15-20 KNOTS IN THE GULF STREAM SO WILL
KEEP ADVISORY THERE UNTIL 10 AM. BY MIDDAY WINDS WILL DIMINISH TO
10 KNOTS OR LESS AS RIDGE AXIS SETTLES TO CENTRAL PENINSULA.

THU...HIGH PRESSURE RIDGE AXIS OVER SOUTH FLORIDA WILL PROVIDE A
WEST/NORTHWEST FLOW AND THE MODELS INDICATE SPEEDS 15-20 KNOTS
ACROSS THE NORTH.

FRI-SAT...CONTINUED HIGH PRESSURE RIDGE OVER CENTRAL/SOUTH
PENINSULA SHOULD RESULT IN 10 KNOT OR LESS OFFSHORE WINDS.

&&

.FIRE WEATHER...TODAY...MUCH COLDER AND DRIER AIR MASS WILL FILTER
DOWN THE PENINSULA DURING THE DAY. BREEZY NW SURFACE/20 FT WINDS
15-20 MPH WITH HIGHER GUSTS EXPECTED THRU MID AFTERNOON. WHILE
TODAY'S TEMPERATURES WILL REMAIN WELL BELOW NORMAL...AIR MASS COMING
AT US IS DRY ENOUGH TO BOTTOM OUT RELATIVE HUMIDITY VALUES INTO THE
20S FOR SEVERAL HOURS AND POSSIBLE INTO THE TEENS IN SOME SPOTS
ACROSS THE NORTHWEST INTERIOR OF ECFL. RED FLAG WARNING AREAWIDE TO
REMAIN IN EFFECT FROM 10 AM TO 7 PM.

WED...VERY DRY AIR WILL BE IN PLACE WITH MIN RH VALUES SIMILAR TO
TUE BUT WINDS WILL DROP OFF TO 10 MPH OR LESS. ERC VALUES SHOULD
BE BELOW 35 FOR MOST OF THE AREA SO NO WATCH IS PLANNED.

&&

.CLIMATE...RECORD LOW TEMPERATURES FOR TUE AND WED...

                           1/3(TUE)  1/4(WED)
DAYTONA BEACH INT'L (DAB)  25F/1928  26F/1928
ORLANDO INT'L (MCO)        24F/1928  28F/1928
MELBOURNE INT'L (MLB)      33F/1962  28F/2001
VERO BEACH MUNI (VRB)      30F/1979  29F/2001

RECORD COOL HIGHS FOR TUE...

DAYTONA BEACH INT'L (DAB)  41F/1928
ORLANDO INT'L (MCO)        47F/2010
MELBOURNE INT'L (MLB)      52F/2010
VERO BEACH MUNI (VRB)      53F/2010

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  48  30  57  36 /   0   0   0   0
MCO  50  30  58  37 /   0   0   0   0
MLB  51  30  61  39 /   0   0   0   0
VRB  51  32  62  37 /   0   0   0   0
LEE  48  27  55  37 /   0   0   0   0
SFB  49  29  58  36 /   0   0   0   0
ORL  48  33  57  40 /   0   0   0   0
FPR  51  33  63  38 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 10 AM EST WEDNESDAY
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING UNTIL 8 AM EST THIS MORNING FOR COASTAL VOLUSIA-
     INLAND VOLUSIA-NORTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
     WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
     BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
     WEDNESDAY FOR COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....LASCODY
Hazardous weather outlook, Jan 2, 8:13 PM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
813 PM EST MON JAN 2 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-031000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
813 PM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.EXCESSIVE COLD IMPACT...
THE COLDEST AIR OF THE WINTER SEASON THUS FAR WILL SWEEP THROUGH
EAST CENTRAL FLORIDA TONIGHT BEHIND A COLD FRONT WHICH PASSED
THROUGH THE AREA THIS AFTERNOON. OVERNIGHT LOW TEMPERATURES WILL
REACH THE 30S ACROSS THE ENTIRE REGION WITH FREEZING TEMPERATURES
EXPECTED ACROSS NORTH LAKE AND VOLUSIA COUNTIES. PERSONS IN THIS
AREA WILL WANT TO BRING ANY COLD SENSITIVE PLANTS OR PETS INDOORS
FOR THE NIGHT.

DUE TO A SECONDARY SURGE OF NORTHWEST TO NORTH WINDS OVERNIGHT...
WIND CHILL READINGS ARE EXPECTED TO REACH THE MIDDLE TO UPPER 20S
ACROSS THE ENTIRE AREA...WITH LOWER 20S POSSIBLE IN A FEW NORMALLY
COOLER LOCATIONS IN NORTH LAKE AND VOLUSIA COUNTIES.

BECAUSE THE WINTER HAS BEEN MILD TO WARM THUS FAR...THESE MUCH
BELOW NORMAL TEMPERATURES AND LOW WIND CHILLS WILL SEEM THAT MUCH
COLDER. IF YOU VENTURE OUTDOORS...DRESS WARMLY.

A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA
FROM 1 AM TO 10 AM TUESDAY MORNING...AND A FREEZE WARNING IS IN EFFECT
FOR NORTHERN LAKE AND VOLUSIA COUNTIES FROM 4 AM TO 8 AM TUESDAY
MORNING.

.WIND AND SEA IMPACT...
A SURGE OF STRONG NORTHWEST WINDS WILL MOVE OVER THE COASTAL WATERS
OF EAST CENTRAL FLORIDA TONIGHT. THIS WILL RESULT IN VERY HAZARDOUS
BOATING CONDITIONS. SEAS WILL BUILD AS HIGH AS 15 FEET OFFSHORE AND
SUSTAINED WINDS ABOVE 20 KNOTS WILL FREQUENTLY GUST TO GALE FORCE.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT...AND IS
FOLLOWED BY A GALE WARNING WHICH WILL REMAIN IN EFFECT INTO TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
COLDER THAN NORMAL CONDITIONS WILL REMAIN IN PLACE THROUGH
WEDNESDAY...WITH A WIDESPREAD FREEZE ACROSS EAST CENTRAL FLORIDA
LIKELY TUESDAY NIGHT INTO WEDNESDAY. A HARD FREEZE IS POSSIBLE IN
RURAL INTERIOR LOCATIONS.

BOATING CONDITIONS WILL REMAIN HAZARDOUS TUESDAY THROUGH WEDNESDAY
AND THE FIRE WEATHER DANGER WILL REMAIN ELEVATED INTO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

GUSEMAN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:01 AM ESTSmall Craft AdvisoryMLB24 hr
Jan 3, 4:18 AM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia29 hr
Jan 3, 12:14 PM ESTHard Freeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia21 hr
Jan 3, 12:39 PM ESTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia17 hr

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.